Alert archive / Hawaii / High Surf Advisories in 2021

High Surf Advisory 18, NWS Honolulu, HI

March 12, 2021Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this high surf advisory at Mar 12, 2021, 4:16 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Mar 13, 2021, 3:55 AM HST. It was in force for 62 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2021, 4:16 PM HST (02:16 UTC)
In effect from
Mar 13, 2021, 3:55 AM HST
Expired
Mar 15, 2021, 6:00 PM HST
In force
62 hr
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 2.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2021-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2021-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

925 
WHHW40 PHFO 130216
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
416 PM HST Fri Mar 12 2021

...HIGH SURF ADVISORY FOR THE NORTH FACING SHORES OF NIIHAU KAUAI
OAHU MOLOKAI AND MAUI...

.An incoming swell from the north northeast will boost surf above
advisory criteria.

HIZ001>003-007>009-012-013-017-019-020-131530-
/O.NEW.PHFO.SU.Y.0018.210313T1600Z-210315T0400Z/
Niihau-Kauai Windward-Kauai Leeward-Oahu North Shore-Oahu Koolau-
Olomana-Molokai Windward-Molokai Leeward-Maui Windward West-
Maui Central Valley-Windward Haleakala-
416 PM HST Fri Mar 12 2021

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 PM HST
SUNDAY...

* WHAT...Large breaking waves of 15 to 20 feet will affect north
  facing shores.

* WHERE...North facing shores of Niihau, Kauai, Oahu, Molokai, and
  Maui.

* WHEN...From 6 AM Saturday to 6 PM HST Sunday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break,
  and strong longshore and rip currents making swimming difficult
  and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$
8 follow-up statements
630 
WHHW40 PHFO 131355
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
355 AM HST Sat Mar 13 2021

...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF NIIHAU 
KAUAI OAHU MOLOKAI AND FOR NORTH AND WEST FACING SHORES OF MAUI...

.A new north swell will rapidly build from northwest to southeast
down the island chain today and tonight, hold through Sunday, then
gradually lower early next week. A High Surf Advisory will likely
be required for east facing shores of Maui, and north and east
facing shores of the Big Island beginning tonight.

HIZ018-140400-
/O.EXB.PHFO.SU.Y.0018.210313T1355Z-210315T0400Z/
Maui Leeward West-
355 AM HST Sat Mar 13 2021

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Surf will rapidly build to 8 to 12 feet this afternoon.

* WHERE...West facing shores of Maui.

* WHEN...Through 6 PM HST Sunday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$

HIZ001>003-007>009-012-013-017-019-020-140400-
/O.EXT.PHFO.SU.Y.0018.210313T1355Z-210315T0400Z/
Niihau-Kauai Windward-Kauai Leeward-Oahu North Shore-Oahu Koolau-
Olomana-Molokai Windward-Molokai Leeward-Maui Windward West-
Maui Central Valley-Windward Haleakala-
355 AM HST Sat Mar 13 2021

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Surf will rapidly rise to 15 to 20 feet today along north
  facing shores of Niihau, Kauai, Oahu, and Molokai. Surf will
  rapidly rise to 10 to 14 feet today along east facing shores of
  Niihau, Kauai, Oahu and Molokai. Surf will rapidly rise to 12 to
  16 feet this afternoon along north facing shores of Maui.
 
* WHERE...North and east facing shores of Niihau, Kauai, Oahu,
  Molokai, and north facing shores of Maui.

* WHEN...Through 6 PM HST Sunday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$
293 
WHHW40 PHFO 131950
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
950 AM HST Sat Mar 13 2021

...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF NIIHAU
KAUAI OAHU MAUI AND BIG ISLAND AND FOR WEST FACING SHORES OF 
MAUI AND NORTH FACING SHORES OF MOLOKAI...

.A new north swell will rapidly build from northwest to southeast
down the island chain today and tonight, hold through Sunday,
then gradually lower early next week.

HIZ025-140900-
/O.EXA.PHFO.SU.Y.0018.000000T0000Z-210315T0400Z/
Big Island North and East-
950 AM HST Sat Mar 13 2021

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Surf along north facing shores of Big Island will rapidly
  rise to 12 to 16 feet late this afternoon. Surf along east
  facing shores of Big Island will rise to 6 to 8 feet late this 
  afternoon.

* WHERE...North and east facing shores of Big Island.

* WHEN...Through 6 PM HST Sunday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.


&&

$$

HIZ001>003-007>009-012-013-017>020-140900-
/O.CON.PHFO.SU.Y.0018.000000T0000Z-210315T0400Z/
Niihau-Kauai Windward-Kauai Leeward-Oahu North Shore-Oahu Koolau-
Olomana-Molokai Windward-Molokai Leeward-Maui Windward West-
Maui Leeward West-Maui Central Valley-Windward Haleakala-
950 AM HST Sat Mar 13 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Surf will rapidly rise to 15 to 20 feet today along north
  facing shores of Niihau, Kauai, Oahu, and Molokai. Surf will
  rise to 10 to 14 feet today along east facing shores of Niihau,
  Kauai, and Oahu. Surf along north facing shores of Maui will 
  rise to 12 to 16 feet this afternoon. Surf along east facing 
  shores of Maui will rise to 6 to 8 feet this afternoon. Surf 
  along west facing shore of Maui will rise to 8 to 12 feet this 
  afternoon.

* WHERE...North and east facing shores of Niihau, Kauai, Oahu and
  Maui. North facing shores of Molokai.

* WHEN...Through 6 PM HST Sunday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$
580 
WHHW40 PHFO 140149
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
349 PM HST Sat Mar 13 2021

...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF NIIHAU
KAUAI OAHU MAUI AND BIG ISLAND AND FOR WEST FACING SHORES OF MAUI
AND NORTH FACING SHORES OF MOLOKAI...

.A new north swell has arrive at Maui and will continue to move 
down the island chain tonight, hold through Sunday, then gradually
lower early next week.

HIZ001>003-007>009-012-013-017>020-025-141500-
/O.EXT.PHFO.SU.Y.0018.000000T0000Z-210315T1600Z/
Niihau-Kauai Windward-Kauai Leeward-Oahu North Shore-Oahu Koolau-
Olomana-Molokai Windward-Molokai Leeward-Maui Windward West-
Maui Leeward West-Maui Central Valley-Windward Haleakala-
Big Island North and East-
349 PM HST Sat Mar 13 2021

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...Surf 15 to 20 feet along north facing shores of Niihau,
  Kauai, Oahu, and Molokai. Surf 10 to 14 feet along east facing
  shores of Niihau, Kauai, Oahu, Maui and Big Island. Surf 12 to
  16 feet along north facing shores of Maui and Big Islang. Surf 
  8 to 12 feet along west facing shore of Maui.

* WHERE...North and east facing shores of Niihau, Kauai, Oahu, Maui
  and Big Island. North facing shores of Molokai. West facing 
  shores of Maui.

* WHEN...Until 6 AM HST Monday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.


&&

$$
722 
WHHW40 PHFO 141430
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
430 AM HST Sun Mar 14 2021

...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF NIIHAU
KAUAI OAHU MOLOKAI AND THE BIG ISLAND AND FOR THE NORTH EAST AND 
WEST FACING SHORES OF MAUI...

.A large north northeast swell will maintain advisory level surf 
along many northern and eastern exposures, along with Maui's 
western shores, through Monday.

HIZ001>003-007>009-012-013-017>020-025-150330-
/O.EXT.PHFO.SU.Y.0018.000000T0000Z-210316T0400Z/
Niihau-Kauai Windward-Kauai Leeward-Oahu North Shore-Oahu Koolau-
Olomana-Molokai Windward-Molokai Leeward-Maui Windward West-
Maui Leeward West-Maui Central Valley-Windward Haleakala-
Big Island North and East-
430 AM HST Sun Mar 14 2021

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...Surf 12 to 18 feet along the north facing shores of
  Niihau, Kauai, Oahu, Molokai, Maui and the Big Island. Surf 7 to
  12 feet along the east facing shores of Niihau, Kauai, Oahu,
  Maui, Molokai and the Big Island. Surf 9 to 12 feet along Maui's 
  west facing shores.

* WHERE...North and east facing shores of Niihau, Kauai, Oahu,
  Molokai and the Big Island. The north east and west facing 
  shores of Maui.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$
160 
WHHW40 PHFO 141916 AAA
CFWHFO

Coastal Hazard Message...UPDATED
National Weather Service Honolulu HI
916 AM HST Sun Mar 14 2021

...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF OAHU 
AND THE BIG ISLAND AND FOR THE NORTH EAST AND WEST FACING SHORES 
OF NIIHAU KAUAI MOLOKAI AND MAUI...

.A large north northeast swell will maintain advisory level surf
along exposed shores through Monday.

HIZ001>003-007>009-012-013-017>020-025-150830-
/O.CON.PHFO.SU.Y.0018.000000T0000Z-210316T0400Z/
Niihau-Kauai Windward-Kauai Leeward-Oahu North Shore-Oahu Koolau-
Olomana-Molokai Windward-Molokai Leeward-Maui Windward West-
Maui Leeward West-Maui Central Valley-Windward Haleakala-
Big Island North and East-
916 AM HST Sun Mar 14 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...Surf 12 to 18 feet along the north facing shores of
  Niihau, Kauai, Oahu, Molokai, Maui and the Big Island. Surf 9 to
  14 feet along the east facing shores of Niihau, Kauai, Oahu,
  Maui, Molokai and the Big Island. Surf 9 to 12 feet along Niihau
  Kauai Molokai and Maui's west facing shores.

* WHERE...North and east facing shores of Oahu and the Big Island,
  and the north, east and west facing shores of Niihau Kauai 
  Molokai and Maui.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

Boaters should expect recreational surfers and body boarders
utilizing harbor channels to access surfing areas.

&&

$$

Morrison
560 
WHHW40 PHFO 150114
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
314 PM HST Sun Mar 14 2021

...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF OAHU
AND THE BIG ISLAND AND FOR THE NORTH EAST AND WEST FACING SHORES
OF NIIHAU KAUAI MOLOKAI AND MAUI...

.A large north northeast swell will maintain advisory level surf
along exposed shores through Monday.

HIZ001>003-007>009-012-013-017>020-025-151415-
/O.CON.PHFO.SU.Y.0018.000000T0000Z-210316T0400Z/
Niihau-Kauai Windward-Kauai Leeward-Oahu North Shore-Oahu Koolau-
Olomana-Molokai Windward-Molokai Leeward-Maui Windward West-
Maui Leeward West-Maui Central Valley-Windward Haleakala-
Big Island North and East-
314 PM HST Sun Mar 14 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...Surf 12 to 18 feet along the north facing shores of
  Niihau, Kauai, Oahu, Molokai, Maui and the Big Island. Surf 9 to
  14 feet along the east facing shores of Niihau, Kauai, Oahu,
  Maui, Molokai and the Big Island. Surf 9 to 12 feet along west
  facing shores of Niihau Kauai Molokai and Maui.

* WHERE...North and east facing shores of Oahu and the Big 
  Island, and the north, east and west facing shores of Niihau 
  Kauai Molokai and Maui.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$

Morrison
303 
WHHW40 PHFO 151424
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
424 AM HST Mon Mar 15 2021

...HIGH SURF ADVISORY FOR NORTH AND EAST FACING SHORES OF OAHU
AND THE BIG ISLAND AND FOR THE NORTH EAST AND WEST FACING SHORES
OF NIIHAU KAUAI MOLOKAI AND MAUI...

.A large north northeast swell will maintain advisory level surf
along exposed shores today.

HIZ001>003-007>009-012-013-017>020-025-160330-
/O.CON.PHFO.SU.Y.0018.000000T0000Z-210316T0400Z/
Niihau-Kauai Windward-Kauai Leeward-Oahu North Shore-Oahu Koolau-
Olomana-Molokai Windward-Molokai Leeward-Maui Windward West-
Maui Leeward West-Maui Central Valley-Windward Haleakala-
Big Island North and East-
424 AM HST Mon Mar 15 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...Surf 15 to 20 feet along the north facing shores of
  Niihau, Kauai, Oahu, Molokai, Maui and the Big Island. Surf 10 
  to 14 feet along the east facing shores of Niihau, Kauai, Oahu, 
  Maui, Molokai and the Big Island. Surf 8 to 12 feet along west 
  facing shores of Niihau Kauai Molokai and Maui.

* WHERE...North and east facing shores of Oahu and the Big 
  Island, and the north, east and west facing shores of Niihau 
  Kauai Molokai and Maui.

* WHEN...Until 6 PM HST today.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$

Foster
717 
WHHW40 PHFO 160140
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
340 PM HST Mon Mar 15 2021

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI
MAUI AND THE BIG ISLAND...

.A large north northeast swell will maintain advisory level surf
along east facing shores.

HIZ001>003-007>009-012-013-017>020-025-160400-
/O.CON.PHFO.SU.Y.0018.000000T0000Z-210316T0400Z/
Niihau-Kauai Windward-Kauai Leeward-Oahu North Shore-Oahu Koolau-
Olomana-Molokai Windward-Molokai Leeward-Maui Windward West-
Maui Leeward West-Maui Central Valley-Windward Haleakala-
Big Island North and East-
340 PM HST Mon Mar 15 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

* WHAT...Surf 10 to 14 feet. 

* WHERE...East facing shores of Kauai Oahu Molokai Maui and the
  Big Island.

* WHEN...Until 6 PM HST Tuesday.

* IMPACTS...Moderate. Expect strong breaking waves, shore break, 
  and strong longshore and rip currents making swimming 
  difficult and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Beachgoers, swimmers, and surfers should heed all advice given by
ocean safety officials and exercise caution.

&&

$$

Morrison

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Mar 12, 4:14 PM HST, 2 minutes earlier.

Area forecast discussion, Mar 12, 4:14 PM HST, 2 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
414 PM HST Fri Mar 12 2021

.SYNOPSIS...
The wet pattern will continue as a front and upper disturbance
advance down the island chain through Saturday. Heavy showers ahead
of the front combined with saturated grounds will keep the threat
for flash flooding in place across the state. Brisk trade winds
will follow the front over Kauai and Oahu, and focus clouds and
showers over windward and mountain locations. Wet weather will be
possible through the first half of the upcoming week.

&&

.DISCUSSION...
A front over the Kauai channel is bringing southerly flow from
Oahu to the Big Island this afternoon with gusty north winds
behind the front. The front will reach Oahu tonight with
organized showers and thunderstorms along and ahead of the
boundary reaching Maui County. The Flash Flood Watch has been
extended through the day Saturday for the entire state. Behind the
front, strong north to northeast winds will fill in over Kauai,
and possibly Oahu Saturday, which will focus clouds and showers
over the windward coast and slopes. Saturday, the front and
associated moisture boundary will be near Maui with northeast
winds west of the boundary and southerly flow east of the
boundary. Heavy rainfall is likely along the boundary with
atmospheric instability provided by a digging upper- level
shortwave trough accompanying the front. Post-frontal showers will
buffet the north and northeast areas of Kauai tonight and Oahu by
Saturday morning. Over the Big Island expect increasing clouds
and heavy showers Saturday as the front approaches and the
potential for snow at the summits.

The latest GFS and ECMWF model runs form a surface low along the
boundary to the northeast Saturday and then drifting it toward
the islands Sunday. This may extend the chance of heavy rain into
next week as moisture convergence is focused along the boundary
formed by the low. As the low moves west of the state Wednesday,
trade winds are expected to fill in with showers mainly effecting
windward and mountain areas.

&&

.AVIATION...
This afternoon, a frontal boundary is pushing from northwest to
southeast across the state. The front is in the vicinity of Kauai
late this afternoon and will approach Oahu and Maui County
overnight. Expect showers and thunderstorm chances to continue
into the weekend with occasional MVFR/IFR ceilings and reduced
visibility along the boundary and in heavier showers or
thunderstorm activity.

AIRMET Sierra currently remains in effect for tempo mountain
obscuration for Kauai and Oahu. This is likely to continue
into tonight for Oahu and may need to be expanded to include Maui
County as the front progresses further south.

Behind the front, strengthening easterly trade winds will spread
slowly down the island chain this evening and tonight. As a
result, AIRMET Tango remains in effect for tempo moderate low-
level mechanical turbulence for Kauai, but this may need to be
expanded to Oahu late tonight or tomorrow.

Light rime icing will be possible in layered clouds between
Kauai and Oahu this evening between 120 to FL230.

&&

.MARINE...
As a front progresses east from the Kauai Channel this afternoon,
moderate south and southwest winds ahead of the boundary will
persist through the rest of the day, along with scattered
downpours and possible thunderstorms. Winds behind the front will
eventually turn to the northeast in the strong to near gale force
range. The front will slow as it approaches Maui County Saturday.

A background east swell will keep moderate surf heights along
east facing shores into the weekend. This east swell will slowly
fade from Saturday night through Monday. A high pressure system
building into the central Pacific early next week will increase
east swell heights from Tuesday onward. Small surf heights along
north and west facing shores will continue through the rest of the
day. However, a new large, medium-period north to northeast swell
will arrive early Saturday morning, quickly building by the
afternoon to surf heights along north facing shores to High Surf
Advisory (HSA) levels, stretching through the weekend. West facing
shores will see less of an increase in surf heights due to the
north to northeast swell energy. Small surf along south facing
shores will rise a bit through Saturday as a swell originating
from the southern hemisphere near New Zealand reaches the area.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Saturday afternoon for all Hawaii
islands.

Winter Weather Advisory from 6 AM to 6 PM HST Saturday for Big
Island Summits.

Small Craft Advisory for Kauai Northwest Waters-Kauai Windward
Waters-Kauai Leeward Waters-Kauai Channel-Oahu Windward Waters.

High Surf Advisory starting at 6 AM to 6 PM HST Sunday for north
facing shores of Kauai, Oahu, Molokai, and Maui.

&&

DISCUSSION...Morrison
AVIATION...Vaughan
MARINE...Kinel

In the hours before

Local storm report, Mar 12, 1:59 PM HST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
159 PM HST FRI MAR 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     FLOOD            3 E PRINCEVILLE         22.22N 159.44W
03/12/2021                   KAUAI              HI   COUNTY OFFICIAL

            OFFICALS ADVISING VOLUNTARY EVACUATION OF HOUSELESS
            COMMUNITY AT ANINI BEACH PARK.

&&

JSAUCIER

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:12 PM HSTWinter Weather AdvisoryHFOHawaii48 hr
Mar 12, 3:13 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Mar 12, 4:08 PM HSTFlash Flood WarningHFOHonolulu3 hr
Mar 12, 5:46 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Mar 12, 8:36 PM HSTFlash Flood WarningHFOKalawao18 hr
Mar 12, 10:59 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Mar 12, 11:01 PM HSTAreal Flood AdvisoryHFOKalawao6 hr
Mar 13, 3:23 AM HSTAreal Flood AdvisoryHFOKalawao119 min
Mar 13, 3:27 AM HSTWind AdvisoryHFOKauai12 hr
Mar 13, 4:05 AM HSTAreal Flood AdvisoryHFOKauai2 hr
Mar 13, 4:43 AM HSTAreal Flood AdvisoryHFOHawaii6 hr
Mar 13, 5:22 AM HSTFlash Flood WarningHFOKalawao2 hr
Mar 13, 5:38 AM HSTSpecial Marine WarningHFO112 min
Mar 13, 6:03 AM HSTSpecial Weather StatementHFOHawaii87 min
Mar 13, 6:22 AM HSTFlash Flood WarningHFOKauai2 hr
Mar 13, 7:28 AM HSTSpecial Marine WarningHFO2 hr
Mar 13, 9:19 AM HSTSpecial Marine WarningHFO116 min
Mar 13, 9:24 AM HSTSpecial Marine WarningHFO111 min
Mar 13, 10:31 AM HSTAreal Flood AdvisoryHFOHawaii7 hr
Mar 13, 11:07 AM HSTSpecial Marine WarningHFO113 min
Mar 13, 11:09 AM HSTSpecial Marine WarningHFO2 hr
Mar 13, 11:19 AM HSTSpecial Marine WarningHFO116 min
Mar 13, 12:38 PM HSTAreal Flood AdvisoryHFOKauai15 hr
Mar 13, 12:47 PM HSTSpecial Marine WarningHFO118 min
Mar 13, 12:47 PM HSTSpecial Marine WarningHFO108 min

Nearby

High Surf Advisories in Hawaii, 2021Every high surf advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.